Kansas, 2002Tornado and Flash Flooding in Kansas, August 26 to 27, 2002
August 26 to 27, 2002 · NWS GLD · 48 events in 7 counties and zones
During the early afternoon hours on Monday, August 26th, thunderstorms developed rapidlyalong a thunderstorm outflow boundary in Dundy and Hitchcock counties in SW Nebraska. Thestorms quickly intensified to severe levels, with the first report of large hail occurring at 140 pmMDT in SE Dundy County.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $359,000
- Crop damage
- None recorded
- Events
- 48
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the early afternoon hours on Monday, August 26th, thunderstorms developed rapidlyalong a thunderstorm outflow boundary in Dundy and Hitchcock counties in SW Nebraska. Thestorms quickly intensified to severe levels, with the first report of large hail occurring at 140 pmMDT in SE Dundy County. During the next 30 minutes, reports of softball-size hail (4"diameter), 87 mph winds and a tornado were received. For the next six hours, a small cluster ofthunderstorms approximately two counties wide continued to produce violent weather acrosswestern Kansas as the storms moved south at speeds ranging from 5 mph on the eastern extent ofthe cluster, to 50 mph on the western extent.The western edge of the thunderstorms stretched to the Kansas-Colorado border, where thestrongest straight-line wind reports were received. A 91 mph wind gust was reported at the BirdCity airport in Cheyenne County, KS at 311 pm MDT, and a 96 mph gust from the north wasmeasured by the public 4 miles east of Kanorado in Sherman County, KS at 450 pm MDT. Otherwind reports over 70 mph were received from Kit Carson and Cheyenne counties in easternColorado, and also in Wallace county, KS.Further east, much slower storm movement resulted in flash flooding across Rawlins, Thomasand Logan counties in Kansas. The city of Colby closed roads for a few hours which were madetemporarily impassible due to high water and debris. Minor wind damage was also reported inColby. Both forks of Beaver Creek rose rapidly in Rawlins county Monday evening whererainfall over 6 inches fell in a several hour period. Flood warnings were issued Monday eveningand were continued through Tuesday with flooding reported in many areas of Atwood.Some highlights across the region include:Kanorado, Kansas (SW Sherman County): Significant and widespread tree damage occurredthroughout town. A grain dryer broke loose from a grain elevator and toppled into an electricpole, which cut power to the town for three hours. Portions of roofs were removed from anabandoned school, and from a downtown business. Several people reported seeing a brief tornadoto the north of town as the storm approached, however, the damage pattern throughout townindicated a straight-line wind event in Kanorado. Sharon Springs, Kansas (Wallace County): Significant damage occurred to 3 hangars at theairport, and approximately 10 power poles were blown down one-half mile north of the airport.All debris was blown to the southwest, with structural damage occurring on the east andnortheast sides of the buildings indicating an intense straight-line wind event. In town, numerouswindows were broken on the north sides of buildings, and mostly minor tree damage was noted. Baseball-size hail (2.75" diameter) was reported several miles east of Sharon Springs.Wallace, Kansas (Wallace County): Fifteen railroad cars were blown over. The cars wereempty, with a posted weight of 31 tons each. Nearby, two large grain bins were heavily damagedand pushed over to the south. Widespread tree and limb damage occurred in town, and numerouswindows were broken.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 26, 10:58 AM MST, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 26, 10:58 AM MST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1158 AM MDT MON AUG 26 2002
ZONES HAVE BEEN UPDATED TO REFLECT INCREASED SOUTH AND SOUTHEAST
WINDS WHICH ARE CARRYING LOW LEVEL MOISTURE INTO THE REGION. LEE
SIDE TROUGH OVER EASTERN COLORADO CONTINUES TO STRENGTHEN AND
RESULT IN WINDS IN THE BREEZY CATEGORY ACROSS THE ENTIRE AREA.
HAVE ALSO ADJUSTED SKY CONDITION TO PARTLY SUNNY OUT EAST AND SOUTH
AS CUMULUS CLOUDS HAVE BEGUN TO DEVELOP. STILL EXPECT SCATTERED
THUNDERSTORMS TO FORM LATER DURING THE AFTERNOON INTO THE EVENING.
.GLD...NONE.
LAMMERS
In the hours before
Special weather statement, Aug 26, 9:44 AM MST, 3 hours 31 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-270445-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1044 AM MDT MON AUG 26 2002
HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS...
SOUTHWEST NEBRASKA...AND FAR EASTERN COLORADO.
SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING.
ABUNDANT LOW LEVEL MOISTURE CONTINUES TO FLOW INTO THE TRI-STATE
REGION AS A RESULT OF A DEEPENING TROUGH OF LOW PRESSURE OVER EASTERN
COLORADO. SURFACE HEATING NOW TAKING PLACE ACROSS THE REGION
WILL CONTINUE TO DESTABILIZE THE ATMOSPHERE. BY MID AFTERNOON
SCATTERED THUNDERSTORMS WILL INITIALLY DEVELOP OVER EASTERN COLORADO
AND FAR SOUTHWEST NEBRASKA BY EARLY AFTERNOON AND THEN SPREAD
SOUTHEAST ACROSS NORTHWEST KANSAS FROM MIDDLE OF THE AFTERNOON AND
INTO THE EVENING. THE PRIMARY THREATS INCLUDE LARGE HAIL AND
DAMAGING STRAIGHT LINE WINDS.
IN ADDITION WITH MODERATE WIND SHEAR ALOFT THE POSSIBILITY OF ONE OR
TWO TORNADOES ALSO EXISTS.
LASTLY A FEW STORMS MAY MOVE SLOWLY AND THUS BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL WHICH MAY PRODUCE BRIEF FLOODING OF LOW LYING
AREAS.
SPOTTER GROUPS AND EMERGENCY MANAGERS ARE URGED TO KEEP UP WITH THE
LATEST WEATHER INFORMATION FOR LATER TODAY.
&&
LAMMERS
Special weather statement, Aug 26, 12:15 PM MST, 1 hour before
COZ090>092-KSZ001>004-013>016-027>029-NEZ079>081-270000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
115 PM MDT MON AUG 26 2002
THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 638 FOR THE FOLLOWING COUNTIES:
SOUTHWEST NEBRASKA...DUNDY...HITCHCOCK...RED WILLOW
EASTERN COLORADO...YUMA...KIT CARSON...CHEYENNE
NORTHWEST KANSAS...CHEYENNE...RAWLINS...DECATUR...NORTON...SHERMAN...
THOMAS...SHERIDAN...GRAHAM...WALLACE...LOGAN...AND GOVE.
THE SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 6 PM MDT (7 PM CDT).
SEVERE THUNDERSTORMS WILL DEVELOP RAPIDLY ACROSS SOUTHWEST NEBRASKA
AND EASTERN COLORADO AND SPREAD SOUTHEAST ACROSS NORTHWEST KANSAS.
THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS.
STAYED TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE COMMERCIAL
MEDIA OUTLET FOR FURTHER UPDATES.
LAMMERS
Local storm report, Aug 26, 1:06 PM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
206 PM MDT MON AUG 26 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM 11 N MAX NE 1.5 INCH HAIL
08/26/02 DUNDY REPORTED BY PUBLIC.
0155 PM BENKELMAN NE 1.25 INCH HAIL
08/26/02 DUNDY REPORTED BY LAW
ENFORCEMENT OFFICIAL.Event by event
28 thunderstorm wind, 15 hail, 3 flash flood, 1 tornado, 1 flood. Local standard time, as filed.
Hail, Rawlins
- When
- August 26, 1:15 PM MST
- Where
- Rawlins County, 3 mi E of Achilles
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.717, -100.767
Thunderstorm Wind, Cheyenne
- When
- August 26, 2:11 PM MST
- Where
- Cheyenne County, Bird City Arpt
- Measured
- 79 kt (91 mph)
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.733, -101.533
Damage to airport garage. Many tree limbs down.
Thunderstorm Wind, Cheyenne
- When
- August 26, 2:29 PM MST
- Where
- Cheyenne County, 16 mi NW of St Francis
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.933, -102.017
Tornado, Cheyenne
- When
- August 26, 2:35 PM MST
- Where
- Cheyenne County, 5 mi S of Wheeler
- Rating
- F0
- Path length
- 0.3 mi
- Path width
- 25 yd
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.700, -101.717
Brief touchdown. No known damage.
Thunderstorm Wind, Cheyenne
- When
- August 26, 2:39 PM MST
- Where
- Cheyenne County, St Francis
- Measured
- 62 kt (71 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.767, -101.800
Flash Flood, Cheyenne
- When
- August 26, 2:40 PM MST to 5:40 PM MST
- Where
- Cheyenne County, 10 mi N of Bird City
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.786, -101.731 (the zone’s center; the record gives no point)
Timber Creek rising over highway 161.
Hail, Cheyenne
- When
- August 26, 2:45 PM MST
- Where
- Cheyenne County, St Francis
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.767, -101.800
Thunderstorm Wind, Rawlins
- When
- August 26, 2:50 PM MST
- Where
- Rawlins County, 4 mi W of Atwood
- Measured
- 69 kt (79 mph)
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.800, -101.133
Power lines down. Semi overturned.
Hail, Rawlins
- When
- August 26, 2:52 PM MST
- Where
- Rawlins County, 7 mi W of Atwood
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.800, -101.183
Flash Flood, Rawlins
- When
- August 26, 3:25 PM MST to 6:25 PM MST
- Where
- Rawlins County, 9 mi W of Atwood
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.785, -101.076 (the zone’s center; the record gives no point)
Beaver Creek out of its banks.
Thunderstorm Wind, Cheyenne
- When
- August 26, 3:30 PM MST
- Where
- Cheyenne County, 8 mi S of Wheeler
- Measured
- 56 kt (64 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.650, -101.717
Thunderstorm Wind, Sherman
- When
- August 26, 3:40 PM MST
- Where
- Sherman County, 7 mi NW of Goodland
- Measured
- 61 kt (70 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.417, -101.817
Thunderstorm Wind, Sherman
- When
- August 26, 3:50 PM MST
- Where
- Sherman County, 12 mi W of Goodland
- Measured
- 83 kt (96 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.350, -101.933
Hail, Sherman
- When
- August 26, 3:50 PM MST
- Where
- Sherman County, 7 mi N of Ruleton
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.433, -101.883
Thunderstorm Wind, Sherman
- When
- August 26, 3:50 PM MST
- Where
- Sherman County, Kanorado
- Measured
- 83 kt (96 mph)
- Property damage
- $70,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.333, -102.033
Damage to grain elevator, trees down, power poles down, roof damage to store and abandoned school.
Thunderstorm Wind, Sherman
- When
- August 26, 4:00 PM MST
- Where
- Sherman County, 15 mi W of Goodland
- Measured
- 69 kt (79 mph)
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.350, -102.000
Car windows broken on Interstate-70.
Hail, Sherman
- When
- August 26, 4:10 PM MST
- Where
- Sherman County, 2 mi S of Ruleton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.300, -101.883
Thunderstorm Wind, Sherman
- When
- August 26, 4:10 PM MST
- Where
- Sherman County, 4 mi N of Kanorado
- Measured
- 69 kt (79 mph)
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.383, -102.033
Garage damaged, shed destroyed.
Hail, Sherman
- When
- August 26, 4:15 PM MST
- Where
- Sherman County, 11 mi W of Goodland
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.350, -101.917
Thunderstorm Wind, Thomas
- When
- August 26, 4:20 PM MST
- Where
- Thomas County, 2 mi E of Colby
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.400, -101.017
Thunderstorm Wind, Thomas
- When
- August 26, 4:30 PM MST
- Where
- Thomas County, Colby
- Measured
- 69 kt (79 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.400, -101.050
Hail, Sherman
- When
- August 26, 4:30 PM MST
- Where
- Sherman County, 12 mi S of Goodland
- Measured
- 0.88 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 39.183, -101.717
Thunderstorm Wind, Sherman
- When
- August 26, 4:30 PM MST
- Where
- Sherman County, 12 mi S of Goodland
- Measured
- 61 kt (70 mph)
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 39.183, -101.717
Thunderstorm Wind, Thomas
- When
- August 26, 4:34 PM MST
- Where
- Thomas County, 2 mi NW of Levant
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.400, -101.233
Hail, Wallace
- When
- August 26, 4:40 PM MST
- Where
- Wallace County, 14 mi N of Weskan
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.067, -101.967
Thunderstorm Wind, Wallace
- When
- August 26, 4:40 PM MST
- Where
- Wallace County, 14 mi N of Weskan
- Measured
- 61 kt (70 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.067, -101.967
Hail, Wallace
- When
- August 26, 4:47 PM MST
- Where
- Wallace County, 2 mi E of Sharon Spgs
- Measured
- 2.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.883, -101.700
Thunderstorm Wind, Wallace
- When
- August 26, 4:47 PM MST
- Where
- Wallace County, 2 mi E of Sharon Spgs
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.883, -101.700
Hail, Wallace
- When
- August 26, 4:50 PM MST
- Where
- Wallace County, Sharon Spgs
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.883, -101.733
Hail, Wallace
- When
- August 26, 4:50 PM MST
- Where
- Wallace County, Sharon Spgs
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.883, -101.733
Thunderstorm Wind, Wallace
- When
- August 26, 4:50 PM MST
- Where
- Wallace County, Sharon Spgs
- Measured
- 65 kt (75 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.883, -101.733
Hail, Wallace
- When
- August 26, 4:55 PM MST
- Where
- Wallace County, Wallace
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.917, -101.583
Hail, Greeley
- When
- August 26, 4:57 PM MST
- Where
- Greeley County, 18 mi NE of Tribune
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.650, -101.517
Flood, Rawlins
- When
- August 26, 5:00 PM MST to August 27, 5:00 PM MST
- Where
- Rawlins forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.785, -101.076 (the zone’s center; the record gives no point)
Both forks of Beaver Creek out of their banks at Atwood. Bridges washed out.
Thunderstorm Wind, Wallace
- When
- August 26, 5:00 PM MST
- Where
- Wallace County, Wallace
- Measured
- 87 kt (100 mph)
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.917, -101.583
Fifteen empty rail cars overturned. Power lines down, grain bins overturned, significant damage to mobile home.
Hail, Wallace
- When
- August 26, 5:00 PM MST
- Where
- Wallace County, 10 mi S of Sharon Spgs
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.733, -101.733
Flash Flood, Wallace
- When
- August 26, 5:00 PM MST to 7:00 PM MST
- Where
- Wallace County, Sharon Spgs
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.917, -101.764 (the zone’s center; the record gives no point)
Numerous roads underwater.
Thunderstorm Wind, Wallace
- When
- August 26, 5:00 PM MST
- Where
- Wallace County, Sharon Spgs
- Measured
- 65 kt (75 mph)
- Property damage
- $500
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.883, -101.733
Numerous windows broken in town.
Hail, Greeley
- When
- August 26, 5:07 PM MST
- Where
- Greeley County, 15 mi NNE of Tribune
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.667, -101.650
Thunderstorm Wind, Thomas
- When
- August 26, 5:08 PM MST
- Where
- Thomas County, 2 mi NW of Levant
- Measured
- 58 kt (67 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.400, -101.233
Thunderstorm Wind, Thomas
- When
- August 26, 5:10 PM MST
- Where
- Thomas County, Mingo
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.283, -100.967
Thunderstorm Wind, Logan
- When
- August 26, 5:15 PM MST
- Where
- Logan County, Oakley
- Measured
- 52 kt (60 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.133, -100.850
Thunderstorm Wind, Logan
- When
- August 26, 5:25 PM MST
- Where
- Logan County, Oakley
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.133, -100.850
Thunderstorm Wind, Wallace
- When
- August 26, 5:25 PM MST
- Where
- Wallace County, 7 mi S of Sharon Spgs
- Measured
- 69 kt (79 mph)
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.783, -101.733
Roof damage. Power poles down.
Thunderstorm Wind, Wallace
- When
- August 26, 5:30 PM MST
- Where
- Wallace County, 3 mi S of Sharon Spgs
- Measured
- 87 kt (100 mph)
- Property damage
- $150,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.833, -101.733
Power poles down, 4 buildings at airport heavily damaged.
Thunderstorm Wind, Greeley
- When
- August 26, 6:00 PM MST
- Where
- Greeley County, 13 mi NNE of Tribune
- Measured
- 74 kt (85 mph)
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.633, -101.650
Two grain bins damaged, several trees uprooted.
Thunderstorm Wind, Greeley
- When
- August 26, 6:10 PM MST
- Where
- Greeley County, 4 mi N of Tribune
- Measured
- 65 kt (75 mph)
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.517, -101.750
Grain bins suffered minor damage, tree knocked over.
Thunderstorm Wind, Greeley
- When
- August 26, 6:15 PM MST
- Where
- Greeley County, Tribune
- Measured
- 60 kt (69 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.467, -101.750
Tree limbs down, several trees uprooted.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Wyoming, August 26, 2002$30 million · 2.75 in hail · 1 event
- Flash Flooding in North Carolina, August 26, 20021 death · 4 events
- Lightning Strike in South Carolina, August 26, 20021 death · 1 event
- Heat in Missouri, August 26, 20021 death · 1 event
- Hail and Damaging Winds in Oklahoma, August 26 to 27, 2002$295,000 · 77 kt wind · 69 events
- Tornado and Flash Flood in Nebraska, August 26, 2002$332,000 · F0 · 41 events
- Flash Flood in Wyoming, August 26 to 27, 2002$459,000 · 1 event
- Flash Flood and Damaging Winds in Texas, August 26 to 27, 2002$34,000 · 56 kt wind · 19 events
- Tornado and Hail in Kansas, August 26, 2002F0 · 38 events
- Tornadoes and Flash Flood in Minnesota, August 26, 2002$10,000 · F0 · 37 events
- Hail and Damaging Winds in Texas, August 26, 2002$40,000 · 1 in hail · 3 events
- Damaging Wind in Texas, August 26, 2002$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5313604, 5313605, 5313606, 5313607, 5313608, 5313609, 5313610, 5313611, 5313612, 5313613, 5313614, 5313615, 5313616, 5313617, 5313712, 5313618, 5313619, 5313620, 5313621, 5313622, 5313623, 5313624, 5313625, 5313626, 5313627, 5313628, 5313629, 5313630, 5313631, 5313703, 5313704, 5313705, 5313706, 5313707, 5313708, 5313709, 5313710, 5313711, 5313713, 5313714, and more.